Volume geodesic distortion and Ricci curvature for Hamiltonian dynamics  [ Distorsion géodésique du volume et courbure de Ricci pour des dynamiques hamiltoniennes ]
Annales de l'Institut Fourier, à paraître, 42 p.

On considère la variation d’un volume lisse le long des extrema d’un problème variationnel avec contraintes non holonômes et lagrangien de type action. On introduit un nouvel invariant, appelé derivée canonique du volume, qui décrit l’interaction entre la forme volume et la dynamique. On montre comment cet invariant, avec des invariants de type courbure associés à la dynamique, apparaissent dans le développement asymptotique du volume. Cela généralise le développement classique du volume riemannien le long du flot géodésique en termes de la courbure de Ricci à une vaste classe de flots hamiltoniens, notamment tous les flots géodésiques sous-riemanniens.

We study the variation of a smooth volume form along extremals of a variational problem with nonholonomic constraints and an action-like Lagrangian. We introduce a new invariant, called volume geodesic derivative, describing the interaction of the volume with the dynamics and we study its basic properties. We then show how this invariant, together with curvature-like invariants of the dynamics, appear in the asymptotic expansion of the volume. This generalizes the well-known expansion of the Riemannian volume in terms of Ricci curvature to a wide class of Hamiltonian flows, including all sub-Riemannian geodesic flows.

Reçu le : 2016-10-18
Révisé le : 2018-01-15
Accepté le : 2018-03-13
Publié le : 2019-03-08
Classification:  53C17,  53B21,  53B15
Mots clés: volume, géodésiques, courbure de Ricci, systèmes Hamiltoniens, géométrie sous-riemannienne
@unpublished{AIF_0__0_0_A32_0,
     author = {Agrachev, Andrei A. and Barilari, Davide and Paoli, Elisa},
     title = {Volume geodesic distortion and Ricci curvature for Hamiltonian dynamics},
     note = {to appear in \emph{Annales de l'Institut Fourier}},
}
Agrachev, Andrei A.; Barilari, Davide; Paoli, Elisa. Volume geodesic distortion and Ricci curvature for Hamiltonian dynamics. Annales de l'Institut Fourier, à paraître, 42 p.

[1] Agrachev, Andrei; Barilari, Davide; Boscain, Ugo On the Hausdorff volume in sub-Riemannian geometry, Calc. Var. Partial Differ. Equ., Tome 43 (2012) no. 3-4, pp. 355-388 | Article | MR 2875644

[2] Agrachev, Andrei; Barilari, Davide; Boscain, Ugo A Comprehensive Introduction to Sub-Riemannian Geometry, Cambridge University Press, Monograph (2019)

[3] Agrachev, Andrei; Barilari, Davide; Rizzi, Luca Sub-Riemannian curvature in contact geometry, J. Geom. Anal., Tome 27 (2017) no. 1, pp. 366-408 | Article | MR 3606555

[4] Agrachev, Andrei; Barilari, Davide; Rizzi, Luca Curvature: a variational approach, Mem. Am. Math. Soc., Tome 1225 (2018) no. iii-vi, 146 pages | Zbl 07000311

[5] Agrachev, Andrei; Sachkov, Yuri L. Control Theory from the Geometric Viewpoint, Springer, Encyclopaedia of Mathematical Sciences, Tome 87 (2004), xiv+412 pages | Zbl 1062.93001

[6] Barilari, Davide Trace heat kernel asymptotics in 3D contact sub-Riemannian geometry, J. Math. Sci., New York, Tome 195 (2013) no. 3, pp. 391-411 | Zbl 1294.58004

[7] Barilari, Davide; Boarotto, Francesco Kolmogorov-Fokker-Planck operators in dimension two: heat kernel and curvature, J. Evol. Equ., Tome 18 (2018) no. 3, pp. 1115-1146 | Article | Zbl 1401.58012

[8] Barilari, Davide; Paoli, Elisa Curvature terms in small time heat kernel expansion for a model class of hypoelliptic Hörmander operators, Nonlinear Anal., Theory Methods Appl., Tome 164 (2017), pp. 118-134 | Article | MR 3712023

[9] Barilari, Davide; Rizzi, Luca A formula for Popp’s volume in sub-Riemannian geometry, Anal. Geom. Metr. Spaces, Tome 1 (2013), pp. 42-57 | Article | MR 3108867

[10] Barilari, Davide; Rizzi, Luca Comparison theorems for conjugate points in sub-Riemannian geometry, ESAIM, Control Optim. Calc. Var., Tome 22 (2016) no. 2, pp. 439-472 | Article | MR 3491778

[11] Barilari, Davide; Rizzi, Luca On Jacobi fields and a canonical connection in sub-Riemannian geometry, Arch. Math., Brno, Tome 53 (2017) no. 2, pp. 77-92 | Article | MR 3672782 | Zbl 06770053

[12] Bismut, Jean-Michel Large deviations and the Malliavin calculus, Birkhäuser, Progress in Mathematics, Tome 45 (1984), viii+216 pages | MR 755001

[13] Gallot, Sylvestre; Hulin, Dominique; Lafontaine, Jacques Riemannian geometry, Springer, Universitext (2004), xvi+322 pages | Article | MR 2088027

[14] Jakubczyk, Bronisław Introduction to geometric nonlinear control; controllability and Lie bracket, Mathematical control theory (Trieste, 2001), The Abdus Salam International Centre for Theoretical Physics (ICTP Lecture Notes) Tome 8 (2002), pp. 107-168 | MR 1972788 | Zbl 1017.93034

[15] Jurdjevic, Velimir Geometric control theory, Cambridge University Press, Cambridge Studies in Advanced Mathematics, Tome 52 (1997), xviii+492 pages | MR 1425878

[16] Montgomery, Richard Abnormal Minimizers, SIAM J. Control Optimization, Tome 32 (1994) no. 6, pp. 1605-1620 | Article | Zbl 0816.49019

[17] Montgomery, Richard A tour of subriemannian geometries, their geodesics and applications, American Mathematical Society, Mathematical Surveys and Monographs, Tome 91 (2002), xx+259 pages | MR MR1867362

[18] Paoli, Elisa Small time asymptotics on the diagonal for Hörmander’s type hypoelliptic operators, J. Dyn. Control Syst., Tome 23 (2017) no. 1, pp. 111-143 | Article | Zbl 1377.49005

[19] Pontryagin, Lev S.; Boltyanskiĭ, Vladimir G.; Gamkrelidze, Revaz V.; Mishchenko, Evgeniĭ F. Selected works. Vol. 4, Gordon and Breach Science Publishers, Classics of Soviet Mathematics (1986), xxiv+360 pages | Zbl 0882.01027

[20] Schechter, Samuel On the Inversion of Certain Matrices, Math. Tables Aids Comput., Tome 13 (1959) no. 66, pp. 73-77 | Zbl 0093.24201

[21] Villani, Cédric Optimal transport. Old and new, Springer, Grundlehren der Mathematischen Wissenschaften, Tome 338 (2009), xxii+973 pages | Article | MR 2459454

[22] Zelenko, Igor; Li, Chengbo Differential geometry of curves in Lagrange Grassmannians with given Young diagram, Differ. Geom. Appl., Tome 27 (2009) no. 6, pp. 723-742 http://www.sciencedirect.com/science/article/pii/s0926224509000710 | Article | Zbl 1177.53020